Alert archive / Vermont / Wind Advisories in 2018

Wind Advisory 5, NWS Burlington, VT

May 4, 201811 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this wind advisory at May 4, 2018, 3:11 AM EDT for 11 counties in Vermont; 4 counties in New York. It took effect at May 4, 2018, 8:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 4, 2018, 3:11 AM EDT (07:11 UTC)
In effect from
May 4, 2018, 8:00 PM EDT
Expired
May 5, 2018, 3:05 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2018-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2018-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS71 KBTV 040711
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
311 AM EDT Fri May 4 2018

NYZ026>031-034-035-087-VTZ012-019-042115-
/O.NEW.KBTV.WI.Y.0005.180505T0000Z-180505T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Windsor-
Eastern Rutland-
Including the cities of Massena, Malone, Plattsburgh, Star Lake, 
Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, 
Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Springfield, 
White River Junction, East Wallingford, and Killington
311 AM EDT Fri May 4 2018

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SATURDAY...

The National Weather Service in Burlington has issued a Wind
Advisory, which is in effect from 8 PM this evening to 8 AM EDT
Saturday.

* Locations...All of northern New York, eastern Rutland county 
  and Windsor county.

* Hazards...Strong to potentially damaging winds.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Winds will begin to increase late this afternoon and
  peak between 10 PM Friday and 2 AM Saturday before diminishing 
  during the early morning hours on Saturday.

* Impacts...Scattered limb and tree damage with isolated power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Please stay tuned to NOAA Weather Radio, your local media, or
go to www.weather.gov/Burlington for further updates on this 
weather situation.

&&

$$
4 follow-up statements
970 
WWUS71 KBTV 041700
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
100 PM EDT Fri May 4 2018

VTZ001>011-016>018-050500-
/O.EXA.KBTV.WI.Y.0005.180505T0000Z-180505T1200Z/
Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-
Western Rutland-Eastern Franklin-Eastern Chittenden-
Eastern Addison-
Including the cities of Alburgh, South Hero, St. Albans, Newport,
Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, 
Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, 
Enosburg Falls, Richford, Underhill, Bristol, and Ripton
100 PM EDT Fri May 4 2018

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SATURDAY...

The National Weather Service in Burlington has issued a Wind
Advisory, which is in effect from 8 PM this evening to 8 AM EDT
Saturday.

* Locations...All of northern New York, eastern Rutland county 
  and Windsor county.

* Hazards...Strong to potentially damaging winds.

* Winds...Southwest 15 to 25 mph with gusts up to 50 mph.

* Timing...Winds will begin to increase late this afternoon and 
  peak between 10 PM Friday and 2 AM Saturday before diminishing 
  during the early morning hours on Saturday.

* Impacts...Scattered limb and tree damage with isolated power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

NYZ026>031-034-035-087-VTZ012-019-050500-
/O.CON.KBTV.WI.Y.0005.180505T0000Z-180505T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Windsor-
Eastern Rutland-
Including the cities of Massena, Malone, Plattsburgh, Star Lake, 
Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, 
Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Springfield, 
White River Junction, East Wallingford, and Killington
100 PM EDT Fri May 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT SATURDAY...

The National Weather Service in Burlington continues the Wind
Advisory, from 8 PM this evening to 8 AM EDT Saturday.

* Locations...All of northern New York, eastern Rutland county 
  and Windsor county.

* Hazards...Strong to potentially damaging winds.

* Winds...West 20 to 30 mph with gusts up to 55 mph.

* Timing...Winds will begin to increase late this afternoon and 
  peak between 10 PM Friday and 2 AM Saturday before diminishing 
  during the early morning hours on Saturday.

* Impacts...Scattered limb and tree damage with isolated power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

Hastings
336 
WWUS71 KBTV 050038
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
838 PM EDT Fri May 4 2018

NYZ026>031-034-035-087-051200-
/O.UPG.KBTV.WI.Y.0005.000000T0000Z-180505T1200Z/
/O.NEW.KBTV.HW.W.0003.180505T0038Z-180505T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-
Including the cities of Massena, Malone, Plattsburgh, Star Lake, 
Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, 
Ticonderoga, Ogdensburg, Potsdam, and Gouverneur
838 PM EDT Fri May 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY...

The National Weather Service in Burlington has issued a High Wind
Warning, which is in effect until 8 AM EDT Saturday. The Wind
Advisory is no longer in effect.

* Locations...All of northern New York, eastern Rutland county 
  and Windsor county.

* Hazards...Strong to potentially damaging winds.

* Winds...West 25 to 35 mph with gusts up to 55 mph.

* Timing...Winds will continue to increase and will peak between 
  10 PM Friday and 2 AM Saturday before diminishing during the 
  early morning hours on Saturday.

* Impacts...Scattered limb and tree damage with isolated power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

Please stay tuned to NOAA Weather Radio, your local media, or
go to www.weather.gov/Burlington for further updates on this 
weather situation.

&&

$$

VTZ001>012-016>019-051200-
/O.CON.KBTV.WI.Y.0005.000000T0000Z-180505T1200Z/
Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-
Western Rutland-Windsor-Eastern Franklin-Eastern Chittenden-
Eastern Addison-Eastern Rutland-
Including the cities of Alburgh, South Hero, St. Albans, Newport,
Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, 
Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, 
Springfield, White River Junction, Enosburg Falls, Richford, 
Underhill, Bristol, Ripton, East Wallingford, and Killington
838 PM EDT Fri May 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

The National Weather Service in Burlington continues the Wind
Advisory, until 8 AM EDT Saturday.

* Locations...All of northern New York, eastern Rutland county 
  and Windsor county.

* Hazards...Strong to potentially damaging winds.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Timing...Winds will increase this evening and peak between 10 
  PM Friday and 2 AM Saturday before diminishing during the early 
  morning hours on Saturday.

* Impacts...Scattered limb and tree damage with isolated power 
  outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$
168 
WWUS71 KBTV 050200
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
1000 PM EDT Fri May 4 2018

NYZ026>031-034-035-087-051200-
/O.CON.KBTV.HW.W.0003.000000T0000Z-180505T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-
Including the cities of Massena, Malone, Plattsburgh, Star Lake, 
Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, 
Ticonderoga, Ogdensburg, Potsdam, and Gouverneur
1000 PM EDT Fri May 4 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

The National Weather Service in Burlington continues the High
Wind Warning, until 8 AM EDT Saturday.

* Locations...All of northern New York.

* Hazards...Damaging winds.

* Winds...West 30 to 40 mph with gusts up to 65 mph.

* Timing...The strongest southwesterly wind gusts up to 65 mph 
  will continue through 2 AM, and then gradually taper off toward 
  daybreak on Saturday.

* Impacts...Widespread power outages expected overnight due to
  damage to trees and powerlines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is occurring.
Sustained wind speeds of at least 40 mph or gusts of 58 mph or 
more can lead to property damage.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

VTZ001>012-016>019-051200-
/O.CON.KBTV.WI.Y.0005.000000T0000Z-180505T1200Z/
Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-
Western Rutland-Windsor-Eastern Franklin-Eastern Chittenden-
Eastern Addison-Eastern Rutland-
Including the cities of Alburgh, South Hero, St. Albans, Newport,
Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, 
Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, 
Springfield, White River Junction, Enosburg Falls, Richford, 
Underhill, Bristol, Ripton, East Wallingford, and Killington
1000 PM EDT Fri May 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

The National Weather Service in Burlington continues the Wind
Advisory, until 8 AM EDT Saturday.

* Locations...All of central and northern Vermont. 

* Hazards...Strong to locally damaging winds.

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Timing...The strongest wind gusts are expected through 2 AM, 
  before gradually tapering off toward daybreak on Saturday. 

* Impacts...Numerous power outages are expected overnight due to
  damage to trees and powerlines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or more are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

BANACOS
145 
WWUS71 KBTV 050705
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
305 AM EDT Sat May 5 2018

NYZ026>031-034-035-087-050815-
/O.CAN.KBTV.HW.W.0003.000000T0000Z-180505T1200Z/
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-
Including the cities of Massena, Malone, Plattsburgh, Star Lake, 
Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, 
Ticonderoga, Ogdensburg, Potsdam, and Gouverneur
305 AM EDT Sat May 5 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Burlington has cancelled the High
Wind Warning 

Winds have rapidly diminished overnight and will continue to do so
through the early morning hours. Several locations could see wind
gusts up to 35 mph through daybreak but will quickly diminish
after sunrise.

$$

VTZ001>012-016>019-050815-
/O.CAN.KBTV.WI.Y.0005.000000T0000Z-180505T1200Z/
Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-
Western Rutland-Windsor-Eastern Franklin-Eastern Chittenden-
Eastern Addison-Eastern Rutland-
Including the cities of Alburgh, South Hero, St. Albans, Newport,
Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, 
Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, 
Springfield, White River Junction, Enosburg Falls, Richford, 
Underhill, Bristol, Ripton, East Wallingford, and Killington
305 AM EDT Sat May 5 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Burlington has cancelled the Wind
Advisory

Winds have diminished overnight and will continue to do so 
throughout the day. Several locations could see wind gusts of 30 
to 40 mph through early this morning but these winds will taper 
off throughout the day.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at May 4, 1:28 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 4, 1:28 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
128 AM EDT Fri May 4 2018

.SYNOPSIS...
Showers will wind down overnight. Another round of showers with
scattered thunderstorms is expected for Friday. Some of the
storms could be strong with gusty winds. Briefly heavy rainfall
will also be possible with most areas receiving up to an inch of
additional rainfall through Friday evening. High pressure will
build back across the region on Saturday and will usher in the
return of drier weather, although a chance of rain is possible
on Sunday.

&&

.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
As of 1032 PM EDT Thursday...Scattered light rain showers are
winding down across the area. May have a few showers skirt
across our southern areas tonight. Some fog has formed in areas
that had rainfall and now have light winds as well as some
breaks in the cloud cover. Any clearing will be short lived
though as more clouds are moving into the area. Previous
discussion follows.

Main concerns for Friday and Friday night will be the potential
of strong to possibly severe thunderstorms late Friday
afternoon, followed by gusty winds Friday evening.

Low pressure is currently skirting by to our north, with its
cold front dragging along in its wake. Showers exist out ahead
of this front, and they will continue to move eastward through
the region as the cold front does likewise. Instability is
limited this afternoon due to this morning's precipitation, so
don't anticipate much more than an isolated thunderstorm that
may produce some gusty winds and briefly heavy rainfall. The
showers will come to an end once the front goes by, and could
even see some stars peak through the clouds. Lows will be in the
50s in most areas.

For Friday...another low will lift across the Great Lakes and
along/north of the Saint Lawrence Valley. This will allow
tonight's front to lift back north as a warm front, ushering
moisture back into the North Country. Although we will see a
brief break in the precipitation, showers and thunderstorms will
redevelop again during the afternoon as the increasing moisture
interacts with another, stronger cold front approaching from the
west. Thunderstorms will be possible as the upper shortwave
associated with this system is more potent than today, making
for better dynamics. A strong 60-70kt jet out ahead of the front
will aid in any convection, as well as add ample shear to any
storms; progs indicate 0-6km bulk shear of 60-80 kt will exist
by late afternoon/early evening. Hence any convection that does
get going will have the potential to become organized and
capable of producing strong winds and perhaps some small hail.
However, the uncertainty comes with the amount of instability
that will be available for convection. Model guidance indicates
SBCAPEs of as little as 200-300 J/kg or as much as 1200+ J/kg.
Much will depend upon how much clearing/sunshine we can get in
the morning hours prior to the prefrontal trough/cold frontal
passage. Even a little instability combined with this much
shear could mean strong to possible severe convection, but there
is still a lot of uncertainty as to exactly how things will
play out Friday afternoon and evening. Therefore, SPC's current
Marginal Risk in the Day 2 outlook seems reasonable. Regardless,
with PWATs approaching 1.75 inches, any showers or thunderstorms
will be capable of producing heavy rainfall. Storms will be
moving at a good clip, but with streams still running high with
snowmelt and today's rain, the flooding situation will need to
be monitored closely. Best timing for storms will be roughly 2 pm
to 8 pm.

The other concern for Friday comes with the aforementioned jet
which will move across the region as the surface low/upper wave
traverse just to the north of the international border. 850mb
winds will approach 60-70 kt; the question will be how much of
this is able to mix to the surface. Lapse rates will increase
once the front moves through, which should allow us to mix at
least some of this down. Widespread gusts of 35-45 mph are
likely, with some locally higher gusts of 50 mph or more
possible, especially over the higher terrain. This is enough to
cause some downed trees and power outages.

The front will finish crossing the region by midnight or so
Friday night, ushering in much drier air. Any precipitation will
quickly come to an end, with some clearing even possible by
daybreak. Lows will be 40s most spots.

&&

.SHORT TERM /2 PM THIS AFTERNOON THROUGH SATURDAY NIGHT/...
As of 408 PM EDT Thursday...The cold front that will move
through Friday night will clear out any lingering precipitation
as a drier air mass is ushered in behind. After a showery end of
the work week, good news is in store for those hoping to head
outside Saturday; building high pressure will gift us with
sunshine. Temperatures will reach the mid to upper 60s in most
locations and the air will feel much less muggy than that we've
experienced recently, thanks to northwesterly flow bringing in
drier, Canadian sourced air. After a windy night in many areas
Friday, Saturday will be significantly less gusty, though not
completely calm.

Flow aloft will become weakly confluent over the region
Saturday night, and clouds will be on the increase as weak
northern and southern stream shortwaves move through. Lows
Saturday night will generally be in the 40s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 408 PM EDT Thursday..Sunday we'll see another round of
precipitation move through during the afternoon/evening hours as
a front pushes through. This will be followed by quieter
weather as surface high pressure builds in to start the work
week. Monday will be the coolest day of the week, with highs in
the upper 50s to low 60s. By Tuesday however, the warmer weather
will return and highs will once again be in the 60s to 70s
through the middle of the week. Looking further into the
longterm, the passage of a cold front Thursday will bring an end
to the dry spell and a return of precipitation.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
Through 06Z Saturday...Ceilings have been trending downward to
MVFR conditions as a surplus of moisture moves into the region.
Widespread ceilings between 1000 ft and 2500 ft are common but
some areas may see IFR ceilings approaching 600 ft; especially
near KSLK. A few breaks in the clouds have been observed which
has allowed for patchy MVFR fog conditions at KSLK and KPBG
through the overnight hours thus far but should improve before
12Z as thicker clouds are already almost over the area. Little
improvement in flight conditions will be observed through the
morning hours but as a warm front lifts across the region,
ceilings could begin to trend upward.

A cold front will push through KMSS and KSLK between 18Z and 21Z
and the Vermont TAF sites between 21Z and 03Z. Showers and
thunderstorms are expected to develop ahead and along the
frontal boundary this afternoon which could create some locally
erratic and gusty winds as storms collapse. Conditions will
quickly trend toward VFR following the frontal passage as drier
air moves into the area. Strong winds on the back side of the
front could produce gusts upward to 40 kt across KSLK/KMSS/KRUT
after 03Z. In addition, those sites may see a period of wind
shear before the gusts kick in as winds at 2000 ft could
approach 60 kts.

Outlook...

Saturday: VFR. NO SIG WX.
Saturday Night: VFR. NO SIG WX.
Sunday: Mainly VFR, with local IFR possible. Chance SHRA.
Sunday Night: Mainly MVFR, with local IFR possible. Chance SHRA.
Monday: VFR. NO SIG WX.
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. NO SIG WX.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Hastings
NEAR TERM...Hastings/Neiles
SHORT TERM...RSD
LONG TERM...RSD
AVIATION...Clay
Hazardous weather outlook, May 3, 7:09 AM EDT, 20 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
709 AM EDT Thu May 3 2018

NYZ026>031-034-035-087-VTZ001>012-016>019-041115-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
709 AM EDT Thu May 3 2018

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and Tonight.

Showers and scattered thunderstorms will move across the region this
afternoon. Some thunderstorms may produce locally heavy rainfall,
frequent lightning and damaging wind gusts. The greatest likelihood
for strong to severe thunderstorms will be across Rutland and Windsor
counties.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A cold front will move through the North Country just prior to peak
heating on Friday and will interact with some elevated instability
and strong low level shear. This could help produce a squall line
with bowing segments that could be favorable for isolated damaging
wind gusts. Periods of locally heavy rainfall and frequent lightning
are possible ahead and along the frontal boundary on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:02 AM EDTRiver Flood WarningBTVAddison, Chittenden, Franklin, Grand Isle, Rutland5 days
May 4, 5:41 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle64 min
May 4, 6:24 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Lamoille, Washington66 min
May 4, 6:54 PM EDTSevere Thunderstorm WarningBTVEssex, Franklin, Orleans45 min
May 4, 7:12 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Franklin, Lamoille, Orleans, Washington63 min
May 4, 7:29 PM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Lamoille, Orange, Washington61 min
May 4, 7:41 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor51 min
May 4, 7:42 PM EDTFlash Flood WarningBTVChittenden, Lamoille, Washington3 hr
May 4, 3:33 PM EDTSpecial Weather StatementBTVSt. Lawrence57 min
May 4, 4:08 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence67 min
May 4, 4:28 PM EDTAreal Flood WarningBTVEssex, Franklin36 hr
May 4, 4:28 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence62 min
May 4, 4:49 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence56 min
May 4, 5:26 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence64 min
May 4, 6:17 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence42 min
May 4, 6:51 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence44 min

Nearby

Wind Advisories in Vermont, 2018Wind Advisories in New York, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.